Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Hives/Rash/heat /itchiness

Oct 16, 2018 10:51 PM

Hello so i moved here anout 6 years ago. I have been suffering from a rash almost as long as I have lived in NH. I started a medication years ago gabapentin which I've heard gives people hives and rashes. I have had this rash (symptoms) for so long I have no idea how long it's been. My symptoms get worse in the fall and winter. Symptoms are: facial swelling, heat on face like I'm burning up, itching like crazy like if I had fleas all over my body. It makes me feel miserable and helpless. I have gotten allergy test done but nothing seems to stuck out as the cause to my hives. I have changed my shampoo, face soap, perfumes (don't wear anymore), foods, how I dry my face (I dab instead of rubbing off the water) what lotions I use, I even tried organic cocy and that seemed to help but the hives continued to come. I can't sleep I can't concentrate at work, sometimes I feel like I'm going crazy. I've cried to relief my stress but still no relief. I have even taken a pill to clear me from any parasite that maybe the cause of the hives and facial swelling but that did not work. At times if I wash my face too much I will wake up with tiny white bubbles all over my face.

I've tried, drinking more water, eating more veggies, Benadryl, Zyrtec, Allegra, ranitidine and clariton. Nothing but cold water gives me relief.


Has anyone taken gabepentin and felt itchy, hot or gotten hives? that have had simiy side effects. I have taken this for so many years and have had this issue now for so many years but I didn't have it when I lived out west. I started to think it was dust mites or evergreen trees and now maybe this medicine.

Oct 16, 2018 10:54 PM

Organic coconut oil not cocy, sorry.

Oct 17, 2018 6:28 PM

Have you tried stop taking the med. Hives and rashes mean you are allergic to it. It could start anytime after starting taking it not just when first starting taking it.

Oct 17, 2018 7:35 PM

I am on gabapentin and have been since 2012. I only recently developed the symptoms you described. But mine is caused by autoimmune skin issues I've developed in the past 1-2 years. Keeping a journal of each symptom might be helpful. The doc took one look at peeling spots and the itching joint areas and nailed mine as AI issues. Nothing I do really helps mine. I wish I had something else helpful to offer. Hugs love & prayers you find something to help! Mine drives me nuts 😲

Ready to start relieving your pain?

Join Community